I too was given these a few weeks ago because the meds I was on before wasn't working. Which was Piroxicam. What dosage are you on??
Hi Collette,the dosage is 50mg,How long you had RA ?
hi ya im on 50mg 3 times a day. so 150mg a day. I'm not sure how long i have had it had problems for over a year but the symptoms started getting worse last august and was only diagnosed about 4 weeks ago. How long have you had it and is only diclofenac you are taking for RA?
Hello I've been on diclofenac for almost a year now! I started off on 2 x 50mg per day and then went up to 3 when things were bad and have reduced back down to 2. Have had to stop for few days as I had an upset tummy and doctor wondered if diclofenac could be the culprit. My last GP said the was no problem taking them long term, I'm not sure I agree wholly with that but I think if you need to take then do. I have always been on diclofenac potassium but it just recently changed to diclofenac sodium - local NHS changes.
I always take omeprazole once a day too as think this protects stomach a bit.
Hi thanks,most reassuring,can you get omeprazole over the counter ?
I had diclofenic and i ended up in hospital last year as i had diverticulitis. This drug does have a bad effect on the tummy unless you have the sort that are good for your tummy.
Yes only Diclofenac,same dosage,i'am a newbe only noticed and got bad this year,very quick progress.awaing hospital appointment still.
Hi all, I'm surprised your pharmacist commented as 84 is only 28 days supply.
There is evidence that Diclofenac taken long term can lead to cardio vascular problems. I was on them for over 10 yr no problems other than the odd stomach upset. Unfortunately after being diagnosed with high BP and Kidney disease my doctor changed them to Naproxen with Lansoprazole to protect the stomach.
I have been on diclofenac for a year. At first it was 75mg twice a day, since the mtx has kicked in, I just take the tabs when I feel achy, or overdone it, and it usually works. I haven't had problems with it, but everyone is different. Good luck with the appointment.
No don't think so but your GP should be happy to prescribe, mine suggested to me that it would be better given the number of tablets I was taking. Also good as quite often the nausea means the most I can stomach is a digestive biscuit - not an ideal stomach liner.
I'm still not quite a year diagnosed but certainly got to grips with the drugs very quickly. The only thing with diclofenac, which your doc probably mentioned, make sure you eat with/before them x
I thought the same as beth 84 is only a months supply and it really isn't the pharmacists place to comment on the amount of tablets if your doctor feels it is necessary for you to have them. The pharmacist does not know your medical history. I was also on naproxen prior to piroxicam but that too did not work for me. Hopefully the diclofenac does the trick im also on Hydroxychloroquine.
Hi I've been on diclofenac for years and years (at least 10) and thankfully I have had no side effects and hopefully it remains that way. I did have a comment from one of our phamasists that mtx. and diclofenac shouldn't be taken together. I told him/her (cant remember whether it was a he or she) that they had been prescribed by my rheumatologist. Eventually they gave up advising me. I do understand their concern but also feel that I needed to comply with my rheumatologist.
I also take lanzaprozole (hope that's spelt right) to line my stomach before I take the diclofenac and etc. The dose I have been taking is 3 x 50mg a day.
Interestingly though they used to be enteric coated and it stated it on the label but looking at the box I am taking at the moment it doesn't say that and unfortunately I seem to have thrown away the sheet in the box. (Enteric coating makes tablets kinder on your stomach) I will check when I get my next 84 tablets.
There are lots of different NSAIDS, and diclofenac is one of them. They all have slightly different risks/side effects but are ok for most especially if taken with a stomach protector. You can get Omeprazole over the counter, but only at 10mg strength and so much better (and cheaper) to get it prescribed.
There are lots of things where responsible pharmacists feel they need to provide a warning just because they don't know your long term history. Think of it as a bit of a safety check. But for people like us with a long term disease then we have no choice but to take things for longer, or use combinations such as NSAIDS and MTX that others would avoid. The risks are small, and we are usually well monitored.
I don't look at it like that because the Dr has prescribed them for him/her for a reason if he/she shouldn't be taking so many then the Dr wouldn't have prescribed them in the first place. Giving advice on how to take them for example once or twice a day or asking for advice on, any other meds like painkillers can be taken with them fair enough. But as for taking too many the pharmacist is undermining what the dr has said who is responsible for his/her's health with regards to RA. After all you don't go and see a Pharmacist for a diagnosis and tests to be done do you. Like I said the the pharmacist does not know a patients full history to make that judgement. and he had only been on them for a short while. It seems to me 3 times a day is a dosage that seems to be the norm.
If you are taking them as prescribed ie one three times a day which is the common dosage of 50mg tablets then 84 is only one months supply so what is the problem?, there has been some health authoritys switching away from diclofenac due increased cardio vascular risk,. but that decision lies with you and your Gp xx
Hi. I have been on and off Diclofenac for 20 years! At the beginning I needed them all the time, but as various DMARDS were prescribed I was able to use them "when required" rather than daily.
Since I started MTX I hardly need them at all. Touch wood.
To begin with mine were Enteric Coated. Now I get Diclomax SR (sustained release?) 75mg capsules.
Actually we need our pharmacists to watch over us. My GP prescribed Diclo 75mg three times per day a few years ago. The Pharmacist stopped the prescription as 150mg per day is the absolute maximum.
Their are risks with Diclo, and some people do get stomach problems. There are other risks too. Sadly we have to take risks to get benefits.
So, if I were you I would relax for the moment. It is early days.
But do get a stomach protector (mine is Esomeprazole 20mg or "Nexium") and do make sure you have eaten before you take the Diclos.
And do drink lots of water to keep everything sort of washing through your system.
Best of luck.